Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 7, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 22, 2007, 11:59 PM AKST. It took effect at Feb 24, 2007, 9:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 11:59 PM AKST (08:59 UTC)
- In effect from
- Feb 24, 2007, 9:00 PM AKST
- Expired
- Feb 24, 2007, 5:09 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 231359 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 459 AM AST FRI FEB 23 2007 ...ANOTHER WIND EVENT LIKELY FOR THIS WEEKEND... .A LOW SOUTH OF THE GULF OF ALASKA WILL TRACK TO NEAR THE QUEEN CHARLOTTE ISLANDS ON SATURDAY WHILE HIGH PRESSURE WILL BUILD OVER THE INTERIOR OF ALASKA. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO TIGHTEN UP ACROSS SOUTHCENTRAL ALASKA. MEANWHILE...AN UPPER LEVEL DISTURBANCE OVER EASTERN RUSSIA WILL DROP SOUTHEASTWARD ACROSS SOUTHWEST ALASKA FRIDAY NIGHT AND INTO THE GULF SATURDAY NIGHT...HELPING TO REINFORCE THE VERY COLD AIR CURRENTLY OVER THE REGION. THIS WILL RESULT IN GUSTY NORTHERLY WINDS ACROSS SOUTHCENTRAL ALASKA SATURDAY THROUGH SUNDAY. AKZ131-240200- /X.NEW.PAFC.HW.A.0007.070225T1200Z-070226T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 459 AM AST FRI FEB 23 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE POTENTIAL FOR NORTH TO EAST WINDS GUSTING UP TO 75 MPH LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-240200- /X.NEW.PAFC.HW.A.0007.070225T1200Z-070226T0900Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 459 AM AST FRI FEB 23 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE POTENTIAL FOR NORTH WINDS GUSTING 75 TO 85 MPH LATE SATURDAY NIGHT THROUGH SUNDAY EVENING THROUGH THE COPPER RIVER DELTA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK71 PAFC 240122 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 422 PM AST FRI FEB 23 2007 ...ANOTHER WIND EVENT LIKELY FOR THIS WEEKEND... .A LOW SOUTH OF THE GULF OF ALASKA WILL TRACK TO NEAR THE QUEEN CHARLOTTE ISLANDS ON SATURDAY WHILE HIGH PRESSURE WILL BUILD OVER THE INTERIOR OF ALASKA. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO TIGHTEN UP ACROSS SOUTHCENTRAL ALASKA. MEANWHILE...AN UPPER LEVEL DISTURBANCE OVER EASTERN RUSSIA WILL DROP SOUTHEASTWARD ACROSS SOUTHWEST ALASKA FRIDAY NIGHT AND INTO THE GULF SATURDAY NIGHT...HELPING TO REINFORCE THE VERY COLD AIR CURRENTLY OVER THE REGION. THIS WILL RESULT IN GUSTY NORTHERLY WINDS ACROSS SOUTHCENTRAL ALASKA SATURDAY THROUGH SUNDAY. AKZ131-241330- /X.EXT.PAFC.HW.A.0007.070225T0600Z-070225T2100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 422 PM AST FRI FEB 23 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE POTENTIAL FOR NORTH TO EAST WINDS GUSTING UP TO 75 MPH THROUGH THOMPSON PASS LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-241330- /X.EXT.PAFC.HW.A.0007.070225T1200Z-070225T2200Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 422 PM AST FRI FEB 23 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON FOR THE COPPER RIVER DELTA... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE POTENTIAL FOR NORTH WINDS GUSTING 75 TO 85 MPH LATE SATURDAY NIGHT THROUGH SUNDAY EVENING THROUGH THE COPPER RIVER DELTA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 241409 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 509 AM AST SAT FEB 24 2007 AKZ131-250215- /X.UPG.PAFC.HW.A.0007.070225T0600Z-070225T2100Z/ /X.NEW.PAFC.HW.W.0011.070225T0600Z-070225T2100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 509 AM AST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL PRODUCE NORTH TO EAST WINDS GUSTING TO 75 MPH THIS EVENING THROUGH SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-250215- /X.UPG.PAFC.HW.A.0007.070225T1200Z-070225T2200Z/ /X.NEW.PAFC.HW.W.0011.070225T0900Z-070226T0100Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 509 AM AST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST SUNDAY THROUGH THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL PRODUCE NORTH WINDS GUSTING TO 75 MPH TONIGHT THROUGH SUNDAY AFTERNOON THROUGH THE COPPER RIVER DELTA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 22, 1:00 PM AKST, 10 hours 59 minutes earlier.
Area forecast discussion, Feb 22, 1:00 PM AKST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
600 PM AST THU FEB 22 2007
.DISCUSSION...
MODELS ARE IN GOOD AGREEMENT.
UPPER AIR...
THE UPPER LOW NEAR THE MCKENZIE DELTA WILL MOVE INTO THE CENTRAL
BEAUFORT SEA WITH A TROUGH OVER THE YUKON TERRITORY SATURDAY
AFTERNOON. THE UPPER RIDGE OVER THE EASTERN BERING SEA WILL FLATTEN
OVER THE SOUTHWEST INTERIOR TONIGHT AND FRIDAY. ANOTHER UPPER LOW
OVER SIBERIA WILL MOVE INTO NORTON SOUND FRI EVENING THEN WEAKEN
SHORT WAVE TROUGH AS IT MOVE THROUGH THE SOUTHWEST INTERIOR FRIDAY
NIGHT AND SATURDAY.
THE 300 MB NORTHERLY JET OVER THE CENTRAL INTERIOR WILL CONTINUE TO
MOVE EAST AND WEAKEN THROUGH TONIGHT AND SATURDAY.
EAST DOMAIN...
A COLD, DRY AIR MASS WILL REMAIN OVER SOUTHCENTRAL ALASKA THROUGH
SATURDAY. THE PRESSURE GRADIENT ALONG THE GULF COAST WILL EASE UP A
BIT TONIGHT BUT WILL REINTENSIFY FRIDAY AND SATURDAY. GUSTY WINDS
WILL CONTINUE TO BLOW OUT OF CHANNELED TERRAIN ALONG THE CHUGACH
MOUNTAINS AND THE ALASKA RANGE FOR AT LEAST A COUPLE MORE DAYS.
WEST DOMAIN...
A WEAK SURFACE LOW OVER SIBERIA WILL MOVE TO NEAR EMMONAK FRIDAY
EVENING AND WILL DISSIPATE OVER SOUTHWEST ALASKA SATURDAY MORNING.
THE WEATHER FRONT, EXTENDING SOUTH OF THE LOW, WILL MOVE INTO THE
KUSKOKWIM DELTA FRIDAY AND WILL DISSIPATE OVER THE SOUTHWEST INTERIOR
FRIDAY NIGHT. CLOUDS AND SOME LIGHT SNOW IS EXPECTED TO MOVE INTO THE
KUSKOKWIM DELTA FRIDAY MORNING AND WILL SPREAD TO THE REST OF
SOUTHWEST ALASKA FRIDAY NIGHT.
ANOTHER WEAK LOW WEST OF ATTU WILL MOVE ALONG THE SOUTH SIDE OF THE
ALEUTIAN CHAIN AND WILL DISSIPATE SOUTH OF ADAK FRIDAY AFTERNOON.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...HEAVY FREEZING SPRAY...120 121 125 129 130 138 140 141
150 160 165 179 180 185
GALE...120
FIRE WEATHER...NONE.
NM FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 23, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Feb 23, 11:00 AM AKST | Gale Warning | AFC | 3 days | |
| Feb 23, 11:00 AM AKST | Small Craft Advisory | AFC | 70 min | |
| Feb 23, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 23, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 8 days | |
| Feb 23, 12:10 PM AKST | Gale Warning | AFC | 23 hr | |
| Feb 23, 2:45 PM AKST | Gale Warning | AFC | 8 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.